Alexander Kreuzer: The Basics of Proof Theory

Invitation to a series of talks at the National University of Singapore

Date: Wednesday, 23.04.2014 and 30.04.2014, 13:00-15:00 hrs

Room: S17#05-11, Department of Mathematics, NUS

Speaker: Alexander Kreuzer

Title: The Basics of Proof Theory

These two lectures give a basic introduction to proof theory for people
who are familiar with mathematical logic in general.

Omer Ben-Neria: The possible structure of the Mitchell order

Friday Set Theory Seminar (HUJI)

We shall meet this Friday (April 25th) in the Hebrew University
math department building, at 10 am.

Speaker: Omer Ben-Neria (TAU)

Title: The possible structure of the Mitchell order.

Abstract: The Mitchell order on normal measures is known to be a
well-founded (pre)order. There have been several results regarding the
possible behaviour of this order. In our talk we will consider several
forcing constructions, and use them to show that every well-founded
preorder can be realized as the restriction of the Mitchell order to
the set of all normal measures on some measurable cardinal.

See you there!

Martino Lupini: An invitation to sofic groups

Tuesday, April 22 from 2 to 3pm
(This talk is joint with the math department Colloquium. Refreshments will be served in MB 226 beforehand.)
Room: ILC 204
Speaker: Martino Lupini (York University)
Title: An invitation to sofic groups

Abstract: The class of countable discrete groups known as sofic groups has drawn in the last ten years the attention of an increasing number of mathematicians in different areas of mathematics. Many long-standing conjectures about countable discrete groups have been settled for sofic groups. Despite the amount of research on this subject, several fundamental questions remain open, such as: Is there any group which is not sofic? In my talk I will give an overview of the theory of sofic groups and its applications.

Jan Stary: Complete Boolean Algebras and Extremally Disconnected Compact Spaces

Wednesday, April 23, 2014, 11:00
Prague – MFF UK, Ke Karlovu 3

Speaker: Jan Stary

Title: Complete Boolean Algebras and Extremally Disconnected Compact Spaces


Jan Stary will defend his PhD thesis.

21/Apr/2014: Grigor Sargsyan and Joel Hamkins

All talks are in Hill

DST Seminar at 3:20 Room 525

Monday 04/21 — Grigor Sargsyan (Rutgers)
Title: Stability and Morley rank IX

Logic Seminar at 5:00 Room 705

Monday 04/21 — Joel Hamkins (College of Staten Island)
Title: Large cardinals need not be large in HOD
Abstract: I will show that large cardinals, such as measurable, strong and supercompact cardinals, need not exhibit their large cardinal nature in HOD. It is relatively consistent that a supercompact cardinal is not weakly compact in HOD, and one may construct models with a proper class of supercompact cardinals, none of them weakly compact in HOD. This is current joint work with Cheng Yong.

Bakhadyr Khoussainov: Algorithmically random algebraic structures

Invitation to the Logic Seminar at the National University of Singapore

Date: Wednesday, 16 April 2014, 17:00 hrs

Room: S17#04-05, Department of Mathematics, NUS

Speaker: Bakhadyr Khoussainov, University of Auckland

Title: Algorithmically random algebraic structures


Abstract: In this talk we introduce the concept of algorithmically
random algebraic structure. In particular, we construct
algorithmically random structures in the classes of graphs, trees,
universal algebras, and monoids. We prove that there exist computably
enumerable algorithmically random trees. We also build algorithmically
random universal algebras and graphs computable in the halting set.

Rodrigo R. Dias: Supertightness and point-picking games

Boise Set Theory Seminar
Tuesday, April 15 from 2 to 3pm
Room: Mathematics 136
Speaker: Rodrigo Roque Dias (BSU and São Paulo)
Title: Supertightness and point-picking games

Alan Dow Conference, December 6–9, 2014

60 years of Dow
celebrating the mathematics
of Alan Dow

December 6–9, 2014

Alan Dow has made deep contributions to set-theoretic topology and has been one of few researchers to pioneer new techniques in set theory which were directly motivated by fundamental topological problems. This conference aims to bring together the different areas of research relating to Professor Dow’s work on compactness, convergence, and their relation to set theory and forcing.

This is a special meeting of the Mid-Atlantic Mathematical Logic Seminar (MAMLS). Support for the meeting is provided by the National Science Foundation.

Plenary Speakers

  • Alexander Arhangelskii, Ohio University
  • Todd Eisworth, Ohio University
  • Klaas Pieter Hart, Delft University of Technology
  • Istvan Juhasz, Alfréd Rényi Institute of Mathematics
  • Piotr Koszmider, Polish Academy of Sciences
  • Arnold Miller, University of Wisconsin
  • Juris Steprans, York University
  • Stevo Todorcevic, University of Toronto and University of Paris VII
  • Jan van Mill, Vrije Universiteit


  • Michael Hrusak, Universidad Nacional Autónoma de México
  • Justin Moore, Cornell University

Jan Grebík: Extending the Density Function II

Wednesday, April 16, 2014, 11:00
Prague – CTS

Speaker: Jan Grebík

Title: Extending the Density Function II

Marion Scheepers: Box powers of Baire spaces

11 April 2014, 13:30–15:00

Fields institute, Room 210

Speaker: Marion Scheepers

Title: Box powers of Baire spaces

Abstract: A topological space is a Baire space if any countable sequence of dense open subsets has a non-empty intersection. In this talk we discuss an elegant (consistent module large cardinals) characterization of spaces that have the Baire property in all powers, considered in the box topology.